MAUDE Adverse Event Report: ARTHREX, INC. DISTAL CLAVICLE PLATE, 8 HOLE, RIGHT, SS; PLATE, FIXATION, BONE

ARTHREX, INC. DISTAL CLAVICLE PLATE, 8 HOLE, RIGHT, SS; PLATE, FIXATION, BONE
Model Number DISTAL CLAVICLE PLATE, 8 HOLE, RIGHT, SS
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the patient under went a procedure on (b)(6) 2020 where a distal clavicle plate, ar-2657dr, was implanted into their shoulder.Post-op, the patient reported lifting his arm up in the air and feeling a "crack." the procedure is booked for removal of the broken plate on (b)(6) 2020.08/20/2020, updated info from the (b)(4) distributor that the revision surgery took place on (b)(6) 2020.
 
Event or Problem Description
It was reported that on (b)(6) 2020 the patient underwent a revision procedure where a distal clavicle plate, ar-2657dr, was implanted into their shoulder.The revision was to replace a distal clavicle plate that was implanted and had cracked post-op.About 12 weeks post-op of the revision, on (b)(6) 2020, the patient reported lifting his arm up in the air and feeling a "crack." a second revision procedure is booked for removal of the second broken plate on (b)(6) 2020.Additional information provided 8/19/2020: the replacement plate broke 12 weeks post-op; x-rays have been requested.The plate that broke was the replacement plate that was implanted during the (b)(6) 2020 revision procedure (captured on case 48491).It¿s been confirmed that the revision scheduled for (b)(6) 2020 has taken place.Additional information provided 9/4/2020: the initial surgery was performed on 9/29/2019.No plate was implanted after this second incident.The same surgeon completed all three procedures on this patient.See attached x-rays of the new plate after being implanted and that same plate broken on june 30, 2020.
 
Additional Manufacturer Narrative
The reported event is confirmed upon investigation of the returned product.- visual evaluation identified that the plate was fractured in half.Material analysis confirmed that the plate material was 316lvm ss.The 10 associated screws were not reported or mentioned in the event.Investigation was unable to identify the screws and no apparent malfunction was identified for all screws.The root cause of the reported failure mode is undetermined.However, the most likely probable cause is applying excessive mechanical forces to the plate before full heal.This follow up submission also contains additional information obtained which has been entered in section b5 event description.

Brand Name
DISTAL CLAVICLE PLATE, 8 HOLE, RIGHT, SS
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10482147
Report Number1220246-2020-02110
Device Sequence Number11067268
Product Code HRS
UDI-Device Identifier00888867027534
UDI-Public00888867027534
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K143139
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDISTAL CLAVICLE PLATE, 8 HOLE, RIGHT, SS
Device Catalogue NumberAR-2657DR
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer08/17/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;